I am on day 8 of citalopram for generalized anxiety disorder. Started off 10mg for 6 days now on 20mg. Side effects were pretty intense at first (nausea, loss of appetite, drowsiness, agitation, anxiety etc) but I can feel it going down. But I can feel that I am getting really worried and agitated about whether I will be one of those who doesn't respond to meds. And I feel like this worry will produce a self fulfilling prophecy where because of this worry, the meds dont work! Has anyone here had a similar experience with severe anxiety where they worried whether it will work and then when it did work, their worries just went away?
Did you feel extreme anxiety/anticipation of whether citalopram would work when you first started?
- 14 Apr 2015 by giligansisland
- 8 September 2017
- anxiety, obsessive compulsive disorder, nausea/vomiting, agitation, generalized anxiety disorder, citalopram, side effect, anxiety and stress, appetite, disorder
I also have GAD and think it's quite normal to have the concerns you do about the citalopram. You have an anxiety disorder, so it's quite natural to experience this anxiety at such an important time. I find this anxiety over meds working goes away quickly. You've already seen it subside, so let yourself be at peace.
You affect your own anxiety levels by what you think about. If you can drop the "what if" thoughts and focus on other things, you will have less anxiety. It can be hard at first, but you get better by practicing. I find redirecting my thoughts to be very successful though sometimes hard.
Ideas: Can you focus on some of your favorite things? If your focus wanders to worry, can you pull your thoughts to something else that you enjoy thinking about or doing? Actually being able to do something you like is great help. Do you like walking or exercise of some sort? That decreases depression AND anxiety. Can you look up something on the internet that you love to explore? What are your favorite things to see? Any of these can help.
Hi, i take Citalopram and also had a rough time getting used to it. It took me 3 weeks of suffering induction side effects. I started at 20mg and my dosage was increased at the 3 week mark, which is when i suddenly felt much better. There is a 4 week period where you adjust to SSRI's, and it can be tough during this time, but personally i believe it is worth it. Try not to think too negatively, i know that is easier said than done... you should soon be feeling better though, believe that this can work for you! Wishing you luck and best wishes
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Mar 2011 • 1 answer
Posted 18 Mar 2012 • 10 answers
Posted 24 Oct 2016 • 2 answers
Posted 26 Jul 2017 • 3 answers
Posted 13 Oct 2017 • 0 answers